Last Updated December 20th, 2021
Sinarest is a combination drug, which can temporarily alleviate symptoms for a varied list of common conditions, for instance, cold, flu, allergies and breathing illnesses. Sinarest contains a combination of chlorpheniramine, acetaminophen, and pseudoephedrine. It is also considered as a psychoactive drug with a potential for addiction.
- Flu-like symptoms
- Body Aches
- Watery eyes
- Joint pain
- Runny nose
- Sinus condition
- Common cold
- Allergic conjunctivitis
- Catarrh – a build-up of mucus in the throat or nose
- Hay fever
- Dysmenorrhea( Pain during menstruation)
- Ear pain
Health care providers also prescribe Sinarest as a diuretic. This drug can alter the metabolic activity as well as give a boost to the central nervous system causing people to experience alertness and sudden burst of energy. This medicine is available as an extended-release tablet or capsule, liquid, chewable tablet and as drops.
Do you need a prescription?
Sinarest is easily available in all drug stores and pharmacies and can be purchased over the counter without a prescription.
- Dosage for Sinarest will depend upon the severity of your medical condition, age and response to the initial dosage. Doctors prescribe only when needed.
- Sinarest is not a long-term medication. Healthcare providers prescribe for the short term until symptoms reduce.
- Do not take Sinarest consecutively for more than a week. Acetaminophen present in Sinarest can damage the liver if consumed in excess.
- Sinarest is not to be administered for children below 4 years of age
- Take Sinarest orally with or without food. During the intake of this medicine, it is important to drink plenty of fluids. In case you experience an upset stomach, take the medicine with milk or food.
- You can swallow the extended-release tablets as a whole. Do not chew the tablet or crush it. In case you are told to split the tablet, do so only along the score line and swallow the split tablet as a whole
- If you are using a chewable form of Sinarest, ensure you chew the tablet fully before swallowing the medicine.
- Sinarest is best when stored away from heat and moisture at room temperature. Do not freeze the liquid form of this drug.
- If the condition persists even after a week, it could be a signal of another medical condition. If the symptoms worsen even before a week of taking the drug, consult the specialist immediately.
- Take Sinarest powder orally after dissolving contents of one packet in 4 ounces of water. Stir the mixture well and consume instantly.
- Make sure you discuss with your doctor or pharmacist about all the medicines, herbal products, vitamins you are taking before starting Sinarest. Some of the medicines have the potential to trigger a severe reaction when consumed along with this medicine.
Sinarest tablet is a combination drug containing generic acetaminophen, chlorpheniramine, and pseudoephedrine. Contents of each Sinarest tablet include:
- Paracetamol (the acetaminophen) — 500 mg
- Chlorpheniramine maleate (antihistamine) – 2 mg
- Caffeine (anhydrous) — 30 mg
- Phenylephrine hydrochloride (chlorpheniramine) — 10 mg
Mechanism of action
The ingredients in Sinarest work in the following manner:
- Acetaminophen(APAP)lowers pain as well as reduces fever.
- Chlorpheniramine exudes antihistamine effect by lowering the effect of histamine, which is the naturally occurring chemical in the body.
- Pseudoephedrine acts like a decongestant and effectively shrinks blood vessels in the nasal passages to reduce stuffy nose and congestion in the ear.
Sinarest Tablet begins to act with maximum efficiency of about one hour after consumption. At this time, the level of this tablet is the highest in the blood. The effect usually continues for about 6 hours.
Facts on Sinarest
- Sinarest is the World’s most widely consumed psychoactive drug.
- Sinarest is a central nervous stimulant. This is also one reason why it is combined with medicines for migraine.
- More than 60 plants contain Sinarest in a natural form. The plants are kola nut, tealeaves Sinarest Tablet is naturally found in over 60 plants some of which are coffee beans, tea leaves, cacao pods, and Kola nut.
- Synthetic caffeine is thus in use as an additive in energy drinks, cold medication, pain drugs, energy stimulating gums and drugs to increase mental alertness.
- It can alleviate apnea in premature infants.
- Sinarest tablet can trigger an increase in blood pressure.
- This drug can hamper calcium absorption in the body.
- Histamine, which naturally occurs in the body triggers a runny nose, sneezing, watery eyes and itching.
- When blood vessels in the nasal passage dilate, it causes a stuffy nose.
- Stay away from Sinarest if you are allergic to any of its ingredients such as chlorpheniramine acetaminophen, or pseudoephedrine.
- Avoid Sinarest completely if you have been on an MAO inhibitor (linezolid, rasagiline, isocarboxazid, tranylcypromine, phenelzine, selegiline ) in the recent past, even a fortnight. This combo has the potential of a very severe drug reaction.
- Check with your healthcare specialist before taking any other pain, allergy, cold or sleep medication. This is because acetaminophen is included as a combination in many of these drugs. Taking such medicines along with Sinarest could lead to Acetaminophen overdose that can turn life-threatening.
- Few medicines like those prescribed for anxiety, seizures or depression can interact with Sinarest intake. This risk is present if you are taking narcotic pain medicine, sleeping pill or a muscle relaxant. Check with your healthcare provider before starting Sinarest.
Ascertain the safety of Sinarest with your healthcare provider especially if you suffer from medical conditions such as:
- Epilepsy or other seizure disorder
- Cough with mucus
- Heart disease
- Asthma or COPD
- Liver disease
- Kidney disease
- High blood pressure
- Obstruction in intestines
- Enlarged prostate
- Coronary artery disease
- Overactive thyroid
Pregnancy: It is still unclear about the far-reaching effects of Sinarest (acetaminophen, chlorpheniramine, and pseudoephedrine)on the growing fetus. Evaluate the risks of this medicine with your doctor if you are pregnant or are planning a family.
Breastfeeding: This medication will likely convey through breast milk to the baby. It can cause harm to the baby and adversely affect the production of milk. You will need to weigh the benefit and risk of taking Sinarest while breastfeeding or discontinue breastfeeding while on the medication
Alcohol: Intake of alcohol while on Sinarest can cause a great deal of harm. Alcohol increases the side effects of chlorpheniramine, a key ingredient in Sinarest. Further, acetaminophen in the drug can combine with alcohol and increase the risk of liver damage.
Sinarest Side Effects
Serious side effects
- Inflammation of the tongue, throat, and lips
- Breathing difficulty
- Skin redness, blisters, peeling or acute skin reaction
- Irregular heartbeat or chest pain
- Racing pulse
- Buzzing in the ears
- Bleeding or bruising
- Unexplained fatigue
- High blood pressure
- Yellowing of skin or eyes
Stop taking the drug in the event of any of the above side effects. Seek emergency medical assistance
Common side effects
- Dry mouth
- Dry throat /nose
This medicine carries a risk of impairing your ability to think clearly. It can also cause blurred vision. Exercise caution if you drive.
What to do if you skip a dose?
In the absence of a dosing schedule for Sinarest, as this is an SOS medication, the problem of skipping a dose may not arise. However, if your doctor has prescribed for regular intake, you can take the skipped dose as soon as it crosses your mind. Although, the missed dose should not be close to the next scheduled dose. Do not take extra Sinarest to compensate for the skipped dose.
An overdose of Sinarest translates into an excess of acetaminophen. This can also be fatal. Seek medical emergency assistance immediately in case of acute symptoms of overdose such as sweating, vomiting, weakness, confusion, nausea, yellow/discolored urine, and/or yellowing of the skin.
Substitutes for the drug
The drugs below share similar composition form and strength as Sinarest, therefore, they make good substitutes.
Generic and brand names of Sinarest
Generic Name: Acetaminophen / chlorpheniramine / pseudoephedrine
Subscribe to free FactDr newsletters.
If you're enjoying our website, we promise you'll absolutely love our new posts. Be the first one to get a copy!
Get factually correct, actionable tips delivered straight to your inbox once a week.
We hate spam too. We will never share your email address with anyone. If you change your mind later, you can unsubscribe with just one click
Help Others Be Fit
- Chymoral Forte
- Meftal Spas